Alert archive / Idaho / Winter Weather Advisories in 2021
Winter Weather Advisory 13, NWS Pocatello, ID
NWS Pocatello, ID issued this winter weather advisory at Feb 19, 2021, 3:20 AM MST for 8 counties in Idaho. It took effect at Feb 19, 2021, 6:00 PM MST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2021, 3:20 AM MST (10:20 UTC)
- In effect from
- Feb 19, 2021, 6:00 PM MST
- Expired
- Feb 20, 2021, 8:00 PM MST
- In force
- 26 hr
- Issued by
- NWS Pocatello, ID
Counties Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 90 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS45 KPIH 191020 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 320 AM MST Fri Feb 19 2021 IDZ064-065-191900- /O.NEW.KPIH.WW.Y.0013.210220T0100Z-210220T1900Z/ /O.EXB.KPIH.WW.Y.0012.000000T0000Z-210219T1900Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 320 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY... * WHAT...Additional snow accumulations of up to two inches this morning. A break is expected this afternoon, then snow returns this evening. New snow accumulations of 3 to 5 inches tonight through Saturday morning, except 5 to 8 inches on ridge tops and elevations above passes. * WHERE...Big Hole Mountains and Teton Valley, including Driggs, Victor, and Pine Creek Pass. * WHEN...For the first Winter Weather Advisory, until noon MST today. For the second Winter Weather Advisory, from 6 PM this evening to noon MST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ060-063-191900- /O.NEW.KPIH.WW.Y.0013.210220T0100Z-210220T1900Z/ Bear River Range-Caribou Range- Including the cities of Emigration Summit, Wayan, and Swan Valley 320 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches, except 2 to 8 inches on ridge tops and elevations above passes. * WHERE...Bear River Range and the Caribou Range. * WHEN...From 6 PM this evening to noon MST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ066-191900- /O.EXB.KPIH.WW.Y.0012.000000T0000Z-210219T1900Z/ Centennial Mountains - Island Park- Including the cities of Island Park and Kilgore 320 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches this morning. * WHERE...Centennial Mountains and Island Park Region, including Kilgore, Island Park, and Henrys Lake area. * WHEN...Until noon MST today. * IMPACTS...Plan on slippery road conditions. Hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ072-073-191900- /O.EXT.KPIH.WW.Y.0012.000000T0000Z-210219T1900Z/ Sawtooth/Stanley Basin-Sun Valley Region- Including the cities of Stanley, Ketchum, Sun Valley, and Galena 320 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow, moderate at times through mid morning. Total snow accumulation of 1 to 3 inches below 7000 feet MSL and 3 to 6 inches above. * WHERE...Sawtooths and Galena Summit. * WHEN...Until noon MST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ056-191900- /O.EXT.KPIH.WW.Y.0012.000000T0000Z-210219T1900Z/ Southern Hills/Albion Mountains- Including the cities of Albion and Almo 320 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow, moderate at times. Total snow accumulation of 1 to 2 inches below 6000 feet MSL and 3 to 6 inches above. * WHERE...Southern Hills and Albion Mountains. * WHEN...Until noon MST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
5 follow-up statements
233 WWUS45 KPIH 191704 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1004 AM MST Fri Feb 19 2021 IDZ064-065-200115- /O.CAN.KPIH.WW.Y.0012.000000T0000Z-210219T1900Z/ /O.CON.KPIH.WW.Y.0013.210220T0100Z-210220T1900Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 1004 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...A break is expected this afternoon, then snow returns this evening. New snow accumulations of 3 to 5 inches tonight through Saturday morning, except 5 to 8 inches on ridge tops and elevations above passes. * WHERE...Ashton, Driggs, Pine Creek Pass. * WHEN...From 6 PM this evening to noon MST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ056-066-072-073-191815- /O.CAN.KPIH.WW.Y.0012.000000T0000Z-210219T1900Z/ Southern Hills/Albion Mountains-Centennial Mountains - Island Park-Sawtooth/Stanley Basin-Sun Valley Region- Including the cities of Albion, Almo, Island Park, Kilgore, Stanley, Ketchum, Sun Valley, and Galena 1004 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow is ending across the region and the advisory has been cancelled. However, additional accumulating snow is possible tonight into Saturday morning. $$ IDZ060-063-200115- /O.CON.KPIH.WW.Y.0013.210220T0100Z-210220T1900Z/ Bear River Range-Caribou Range- Including the cities of Emigration Summit, Wayan, and Swan Valley 1004 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches, except 2 to 8 inches on ridge tops and elevations above passes. * WHERE...Bear River Range and the Caribou Range. * WHEN...From 6 PM this evening to noon MST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
335 WWUS45 KPIH 192022 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 122 PM MST Fri Feb 19 2021 IDZ066-201100- /O.EXA.KPIH.WW.Y.0013.210220T0100Z-210220T1900Z/ Centennial Mountains - Island Park- Including the cities of Island Park and Kilgore 122 PM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches with up to 6 inches possible near passes. * WHERE...Ashton Hill to Henry's Lake including Island Park. * WHEN...From 6 PM this evening to noon MST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Areas of blowing and drifting snow are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ060-063>065-201100- /O.CON.KPIH.WW.Y.0013.210220T0100Z-210220T1900Z/ Bear River Range-Caribou Range-Big Hole Mountains-Teton Valley- Including the cities of Emigration Summit, Wayan, Swan Valley, Victor, Ashton, Tetonia, and Driggs 122 PM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY... * WHAT...2 to 4 inches with up to 6 inches near passes. * WHERE...Ashton, Driggs, Pine Creek Pass, Emigration Summit. * WHEN...From 6 PM this evening to noon MST Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Areas of blowing and drifting snow are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
644 WWUS45 KPIH 200955 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 255 AM MST Sat Feb 20 2021 IDZ060-063>066-201900- /O.CON.KPIH.WW.Y.0013.000000T0000Z-210220T1900Z/ Bear River Range-Caribou Range-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park- Including the cities of Emigration Summit, Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, and Kilgore 255 AM MST Sat Feb 20 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Island Park, Ashton, Driggs, Pine Creek Pass, Emigration Summit. * WHEN...Until noon MST Today. * IMPACTS...Travel could be difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
282 WWUS45 KPIH 201822 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1122 AM MST Sat Feb 20 2021 IDZ060-201930- /O.CAN.KPIH.WW.Y.0013.000000T0000Z-210220T1900Z/ Bear River Range- Including the city of Emigration Summit 1122 AM MST Sat Feb 20 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The threat of moderate snow has ended for the Bear River Range this morning and thus the Winter Weather Advisory has been cancelled for the remainder of today. $$ IDZ063>066-210300- /O.EXT.KPIH.WW.Y.0013.000000T0000Z-210221T0300Z/ Caribou Range-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park- Including the cities of Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, and Kilgore 1122 AM MST Sat Feb 20 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Moderate snow possible through about 1 PM with additional snow accumulations of 1 to 2 inches possible. Breezy winds and blowing and drifting snow continuing through at least 6 PM MDT before the threat begins to diminish. * WHERE...Island Park, Ashton, Driggs, Pine Creek Pass, and the Caribou highlands. * WHEN...Until 8 PM MST this evening. * IMPACTS...Travel could be difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
980 WWUS45 KPIH 210327 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 827 PM MST Sat Feb 20 2021 IDZ063>066-210430- /O.EXP.KPIH.WW.Y.0013.000000T0000Z-210221T0300Z/ Caribou Range-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park- Including the cities of Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, and Kilgore 827 PM MST Sat Feb 20 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Expect some lingering light snow the next couple of hours, mainly near the Wyoming border north of Soda Springs. Otherwise the winds have backed off with only a few isolated areas of gusting to around 20 to 30 mph. Winds will continue to lessen overnight. TW $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter weather advisory went out at Feb 18, 1:56 PM MST, 13 hours 24 minutes earlier.
Area forecast discussion, Feb 18, 1:56 PM MST, 13 hours 24 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 156 PM MST Thu Feb 18 2021 .SHORT TERM...Tonight through Saturday night. A warm front will move through the area late tonight and early Friday morning. Ahead of the front, snow will develop across the region. The steering flow with this system is coming from the west-northwest and much of the Snake Plain and valleys within the central mountains will be shadowed in this event. The shadowing effect will extend into the eastern Magic Valley as well with more impressive amounts westward where shadowing is less dramatic. The eastern highlands should do well with the initial push of snow late tonight into Friday morning. Looks like 1 to 4 inches there with the better amounts near pass level. The Snake Plain and eastern Magic Valley will see around an inch or less. Forecast is tricky from Hailey to Stanley where an advisory currently exists. Latest forecast only produces about an inch. But one doesn't have to travel too far east to get into advisory amounts. We should see winds pick up late tonight when the warm front pushes through with some pockets of blowing and drifting snow possible. Much of Friday afternoon will be dry with some isolated showers possible. We'll see snow showers develop Friday night ahead of the cold front. Models are indicating impressive snow amounts Friday night into Saturday morning across the eastern highlands with 2 to 6 inches possible. The Snake Plain could see 1-3 inches. The Magic Valley will see warm air work into the area which will cut into the amounts. Snow totals look relatively unimpressive for the central mountains with 1-4 inches possible. There is a good deal of uncertainty in these amounts as the models suggest showery precipitation which would imply a feast or famine type of snowfall. For that reason, will hold off on issuing advisories at this time. Windy conditions will persist with pockets of blowing and drifting snow possible. The cold front should pass through the region Saturday morning. With cooler, drier air working into the region for the afternoon and Saturday night. 13 .LONG TERM...Sunday through Thursday night. An active period of weather remains on the docket in the long term forecast period. Deterministic and ensemble model agreement is good through day 6 with higher than average confidence through this period. Forecast confidence falls sharply by day 7. Starting things off on Sunday, moist northwest-southeast flow will be in place across the region, with higher elevation snow showers expected to continue, particularly across northwest-facing slopes. This activity will likely continue into Monday while the flow gradually becomes westerly in advance of an approaching low pressure system. A strong warm front is forecast to advance into at least the southern half of the forecast area Sunday night and Monday, with a chance for highs to reach the 40s across the southern Snake Plain and valleys across the south hills along with increasingly breezy conditions. A strong cold front will blast across the region early Tuesday, bringing a round of wind and snow showers. This Monday night/early Tuesday period has the potential to be the highest impact period in the long-term period. There will likely be additional timing and detail adjustments to make in the meantime. Global deterministic and ensembles carve out a low pressure trough over the Northern Rockies on Wednesday, and this pattern favors an intrusion of cold air along with mainly high elevation snow showers. The strength and longevity of this trough is very much in question as another system is shown to be approaching the west coast by midweek. This system would act as the "kicker" to punt our midweek trough off to the east. AD && .AVIATION...Stubborn stratus remains in place across much of the Snake Plain and Teton Valley early this afternoon. As of 2PM MDT, it has finally lifted into VFR territory at KPIH, but remains in IFR at KIDA. Latest indications suggest this stratus may linger into the 22- 00Z timeframe before lifting, but confidence in when this may occur and to what extent are low, and same goes for KDIJ. An approaching system is currently sending thickening and lowering cirrus across east Idaho. Snow associated with this system should arrive first at KSUN around 04Z, KBYI around 08Z, KPIH around 09Z, KIDA around 10Z and KDIJ around 08Z, give or take an hour or two. MVFR to occasionally IFR conditions are favored during the snowfall. Snowfall duration should be around 8 hours, perhaps a bit shorter at KSUN and KIDA. Have added wind shear mention to KIDA and KBYI where high-resolution model guidance indicates SW winds will increase into the 30-35kt range around 2kft AGL from generally 06-15Z. Have left this mention out of KPIH as surface winds should remain stronger here. AD && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to 6 AM MST Friday for IDZ056-072-073. &&
Nearby
Winter Weather Advisories in Idaho, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.